The Annals of Probability

Stochastic two dimensional euler equations

Zdzislaw Brzezniak and Szymon Peszat

Full-text: Open access

Abstract

The existence of a martingale solution to 2-dimensional stochastic Euler equations is proved. The constructed solution is a limit as the viscosity converges to zero of a sequence of solutions to modified Navier–Stokes equations.

Article information

Source
Ann. Probab., Volume 29, Number 4 (2001), 1796-1832.

Dates
First available in Project Euclid: 5 March 2002

Permanent link to this document
https://projecteuclid.org/euclid.aop/1015345773

Digital Object Identifier
doi:10.1214/aop/1015345773

Mathematical Reviews number (MathSciNet)
MR1880243

Zentralblatt MATH identifier
1032.60055

Subjects
Primary: 35Q05: Euler-Poisson-Darboux equations 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10] 30H15: Nevanlinna class and Smirnov class 60G60: Random fields
Secondary: 35R60: Partial differential equations with randomness, stochastic partial differential equations [See also 60H15] 60J25

Keywords
Stochastic Euler equations stochastic Navier –Stokes equations stochastic hydromechanics martingale problems on Banach spaces

Citation

Brzezniak, Zdzislaw; Peszat, Szymon. Stochastic two dimensional euler equations. Ann. Probab. 29 (2001), no. 4, 1796--1832. doi:10.1214/aop/1015345773. https://projecteuclid.org/euclid.aop/1015345773


Export citation

References

  • [1] Adams, R. A. (1975). Sobolev Spaces. Academic Press, New York.
  • [2] Agmon, S., Douglis, A. and Nirenberg, L. (1959). Estimates near boundary for solutions of elliptic partial differential equations satisfying general boundary conditions I. Comm. Pure Appl. Math. 12 623-727.
  • [3] Bardos, C. (1972). Existence et unicit´e de la solution de l'equation d'Euler en dimension deux. J. Math. Anal. Appl. 40 769-790.
  • [4] Baxendale, P. (1976). Gaussian measures on function spaces. Amer. J. Math. 98 891-952.
  • [5] Bergh, J. and L ¨ofstr ¨om, J. (1976). Interpolation Spaces. Springer, Berlin.
  • [6] Bessaih, H. (1999). Stochastic PDEs of Euler type. Ph.D. thesis, Scuola Normale Superiore, Pisa.
  • [7] Bessaih, H. and Flandoli, F. (1999). 2-D Euler equations perturbed by noise. Nonlinear Differential Equations and Applications 6 35-54.
  • [8] Bessaih, H. (1999). Martingale solutions for stochastic Euler equations. Stochastic Anal. Appl. 17 713-725.
  • [9] Brze´zniak,(1995). Stochastic partial differential equations in M-type 2 Banach spaces. Potential Anal. 4 1-45.
  • [10] Brze´zniak,(1997). On stochastic convolutions in Banach spaces and applications. Stochastics Stochastics Rep. 61 245-295.
  • [11] Brze´zniak,and Carroll, A. (2000). Approximations of the Wong-Zakai type for stochastic differential equations in M-type 2 Banach spaces with applications to loop spaces. Preprint.
  • [12] Brze´zniak,and Ga tarek, D. (1999). Martingale solutions and invariant measures for stochastic evolution equations in Banach spaces. Stochastic Processes Appl. 87 187- 226.
  • [13] Brze´zniak,and Peszat, S. (1999). Space-time continuous solutions to SPDEs driven by a homogeneous Wiener process. Studia Math. 137 261-299.
  • [14] Brze´zniak,and Peszat, S. (2000). Strong local and global solutions to stochastic Navier- Stokes equations. In Infinite-Dimensional Stochastic Analysis 85-98. Royal Netherlands Academy of Arts and Sciences, Amsterdam.
  • [15] Capi ´nski, M. and Cutland, N. J. (1999). Stochastic Euler equations on the torus. Ann. Appl. Probab. 9 688-705.
  • [16] Capi ´nski, M. and Ga tarek, D. (1994). Stochastic equations in Hilbert space with applications to 3-D stochastic Navier-Stokes equations. J. Funct. Anal. 126 25-35.
  • [17] Capi ´nski, M. and Peszat, S. (2001). On the existence of a solution to stochastic Navier- Stokes equations. Nonlinear Anal. 44 141-177.
  • [18] Carroll, A. (1999). The stochastic nonlinear heat equation. Ph.D. thesis, Univ. Hull.
  • [19] Da Prato, G. and Zabczyk. J (1992). Stochastic Equations in Infinite Dimensions. Cambridge Univ. Press.
  • [20] Da Prato, G. and Zabczyk, J. (1996). Ergodicity for Infinite Dimensional Systems. Cambridge Univ. Press.
  • [21] Dawson, D. A. and Salehi, H. (1980). Spatially homogeneous random evolutions. J. Multivariate Anal. 10 141-180.
  • [22] Dettweiler, E. (1991). Stochastic integration relative to Brownian motion on a general Banach space. Do ga Mat. 15 6-44.
  • [23] Fujiwara, D. and Morimoto, H. (1977). An Lr theorem of the Helmhotz decomposition of vector fields. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 24 685-700.
  • [24] Ga tarek, D. and Goldys, B. (1993). On weak solutions of stochastic equations in Hilbert spaces. Stochastics Stochastic Rep. 46 41-51.
  • [25] Giga, Y. (1985). Domains of fractional powers of the Stokes operator in Lr spaces. Arch. Ration. Mech. Anal. 89 251-265.
  • [26] Giga, Y. and Sohr, H. (1989). On the Stokes operator in exterior domain. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 36 103-130.
  • [27] Ikeda, N. and Watanabe, S. (1981). Stochastic Differential Equations and Diffusion Processes. North-Holland, Amsterdam.
  • [28] It o, K. (1984). Foundations of Stochastic Differential Equations in Infinite Dimensional Spaces. SIAM, Philadelphia.
  • [29] Kato, T. and Ponce, G. (1986). Well-posedness of the Euler and Navier-Stokes equations in Lebesgue spaces Lps Rn. Rev. Mat. Iberoamericana 2 73-88.
  • [30] Kato, T. and Ponce, G. (1987). On nonstationary flows of viscous and ideal fluid in Lps R2. Duke Math. J. 55 487-499.
  • [31] Kuo, H. H. (1975). Gaussian Measures in Banach Spaces. Lecture Notes in Math. 463. Springer, Berlin.
  • [32] Kwapie ´n, S. and Woyczynski, W. A. (1992). Random Series and Stochastic Integrals: Single and Multiple. Birkh¨auser, Boston.
  • [33] Lions, P. L. (1996). Mathematical Topics in Fluid Mechanics 1. Oxford Science Publishers.
  • [34] Metivier, M. (1988). Stochastic Partial Differential Equations in Infinite Dimensional Spaces. Scuola Normale Superiore, Pisa.
  • [35] M´etivier, M. and Nakao, S. (1987). Equivalent conditions for the tightness of a sequence of continuous Hilbert valued martingales. Nagoya J. Math. 106 113-119.
  • [36] Neidhardt, A. L. (1978). Stochastic integrals in 2-uniformly smooth Banach spaces. Ph.D. dissertation, Univ. Wisconsin.
  • [37] Pardoux, E. (1975). Equations aux deriv´ees partielles stochastiques nonlin´eaires monotones. Th ese, Univ. Paris XI.
  • [38] Peszat, S. and Zabczyk, J. (1997). Stochastic evolution equations with a spatially homogeneous Wiener process. Stochastic Processes Appl. 72 187-204.
  • [39] Pr ¨uss, J and Sohr, H. (1990). On operators with bounded imaginary powers. Math.203 429-452.
  • [40] Pr ¨uss, J. and Sohr, H. (1993). Imaginary powers of elliptic second order differential operators in Lp-spaces. Hiroshima Math. J. 23 161-192.
  • [41] Rozovskii, B. L. (1990). Stochastic Evolution Equations. Linear Theory and Applications to Non-linear Filtering. Kluwer, Dordrecht.
  • [42] Seeley, R. (1971). Norms and domains of complex powers AzB. Am. J. Math. 93 299-309.
  • [43] Stein, E. (1970). Singular Integrals and Differentiability Properties of Functions. Princeton Univ. Press.
  • [44] Taylor, M. E. (1981). Pseudodifferential Operators. Princeton Univ. Press.
  • [45] Temam, R. (1979). Navier-Stokes Equations, Theory and Numerical Analysis. North-Holland, Amsterdam.
  • [46] Triebel, H. (1978). Interpolation Theory, Function Spaces, Differential Operators. NorthHolland, Amsterdam.
  • [47] Vishik, M. I. and Fursikov, A. V. (1988). Mathematical Problems of Statistical Hydromechanics. Kluwer, Dordrecht.